MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER, SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER, SEPTAL OCCLUDER
Model Number ASD32A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Bradycardia (1751); Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Hypoxia (1918)
Date of Event 08/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight was requested, but unavailable.The device was discarded at the facility.The gore® cardioform asd occluder instructions for use states: adverse events associated with the use of the occluder may include but are not limited to: access site complications requiring surgery, interventional procedure, transfusion or prescription medicine, hypotension, significant bleeding.Per the gore® cardioform asd occluder instructions for use, a 10fr introducer sheath is required for a 32mm gore® cardioform asd occluder.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore a 32mm gore® cardioform asd occluder was selected to treat an atrial septal defect.The defect measured 15mm x 16mm static, stop flow balloon 20mm only in ap, septal length maximum 35mm.Rims ivc 4mm, ao 5mm, and svc 7mm.It was reported the physician selected a 9fr terumo sheath.No guidewire was used.The device was deployed, however, prolapsed into the left atrium while still attached to the retrieval cord.The physician reported difficulty recapturing the device into the sheath.The device was able to be brought back to the right atrium, but the physician was still unable to recapture it into the sheath.Additional access was obtained through the left groin using a 13fr long sheath to attempt to snare the device from the top; however, this was unsuccessful.Additional access through the right jugular was obtained using a 14fr sheath and the device was able to be snared and removed.It was reported that the procedure time was approximately eight hours, during which the patient became hypoxic with low saturations, heart rate and hypotensive and received a blood transfusion of 271cc of prbc's.Excessive access site bleeding was reported.It was also reported the hypotension was possibly caused by blockage of the inferior vena cava.It was reported the patient was transferred to the intensive care unit where she was reported to be stable.The patient will be taken for surgical closure, date unknown.

Brand Name
GORE® CARDIOFORM ASD OCCLUDER
Common Device Name
TRANSCATHETER, SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
kathy titus
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15427394
Report Number2017233-2022-03321
Device Sequence Number4750128
Product Code MLV
UDI-Device Identifier00733132636495
UDI-Public00733132636495
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/24/2024
Device Model NumberASD32A
Device Catalogue NumberASD32A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Initial Report FDA Received Date09/15/2022
Date Device Manufactured02/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age4 YR
Patient SexFemale